Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Newport/Morehead City, NC

April 28, 2011Craven County, Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 28, 2011, 5:46 PM EDT for Craven County, Jones County, Onslow County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 5:46 PM EDT (21:46 UTC)
Expired
Apr 28, 2011, 6:15 PM EDT
In force
29 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Craven County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 37 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 2:41 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1638 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS52 KMHX 282146
SVRMHX
NCC049-103-133-282215-
/O.NEW.KMHX.SV.W.0012.110428T2146Z-110428T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
546 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
  JONES COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HALF MOON...MOVING NORTHEAST AT 60 MPH.
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED THROUGH 615 PM INCLUDE...
  MAYSVILLE...
  POLLOCKSVILLE...RHEMS...
  BRICES CREEK...TRENT WOODS...
  BRIDGETON...JAMES CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3489 7763 3526 7711 3514 7701 3514 7700
      3512 7698 3506 7694 3505 7695 3505 7698
      3507 7700 3504 7698 3500 7697 3474 7752
TIME...MOT...LOC 2141Z 238DEG 52KT 3487 7747

$$
TL
2 follow-up statements
648 
WWUS52 KMHX 282157
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 PM EDT THU APR 28 2011

NCC133-282207-
/O.CAN.KMHX.SV.W.0012.000000T0000Z-110428T2215Z/
ONSLOW NC-
557 PM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ONSLOW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3489 7723 3493 7727 3494 7730 3505 7741
      3526 7711 3515 7702 3512 7698 3506 7694
      3505 7698 3507 7700 3504 7698 3488 7722
TIME...MOT...LOC 2157Z 238DEG 52KT 3498 7722

$$

NCC049-103-282215-
/O.CON.KMHX.SV.W.0012.000000T0000Z-110428T2215Z/
CRAVEN NC-JONES NC-
557 PM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN JONES AND CENTRAL CRAVEN COUNTIES...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MAYSVILLE...OR 13 MILES NORTHEAST OF PUMPKIN CENTER...MOVING
NORTHEAST AT 60 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... RHEMS...RIVER BEND...
TUSCARORA...CLARK...BRICES CREEK...TRENT WOODS...BELLAIR...NEW
BERN...LIMA...JAMES CITY...BRIDGETON...FOREST AND FAIRFIELD HARBOR.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3489 7723 3493 7727 3494 7730 3505 7741
      3526 7711 3515 7702 3512 7698 3506 7694
      3505 7698 3507 7700 3504 7698 3488 7722
TIME...MOT...LOC 2157Z 238DEG 52KT 3498 7722

$$
TL
236 
WWUS52 KMHX 282214
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
614 PM EDT THU APR 28 2011

NCC049-103-282224-
/O.EXP.KMHX.SV.W.0012.000000T0000Z-110428T2215Z/
CRAVEN NC-JONES NC-
614 PM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JONES AND CENTRAL
CRAVEN COUNTIES EXPIRES AT 615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3489 7723 3493 7727 3494 7730 3505 7741
      3526 7711 3515 7702 3512 7698 3506 7694
      3505 7698 3507 7700 3504 7698 3488 7722
TIME...MOT...LOC 2214Z 238DEG 52KT 3510 7696

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:17 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 28, 3:17 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST TONIGHT. HIGH PRESSURE OVER
THE GULF STATES FRIDAY WILL BE CENTERED OVER THE CAROLINAS
SATURDAY. THE HIGH WILL MOVE OFF THE COAST SUNDAY. A COLD FRONT
WILL APPROACH FROM THE WEST MONDAY AND MOVE OFF THE COAST EARLY
TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST BEHIND THE
FRONT WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM THU...ONGOING SEVERE WEATHER WILL CONTINUE INTO THIS
EVENING. TORNADO WATCH HAS BEEN EXTENDED UNTIL 9 PM. WILL LEAVE
WIND ADVISORY GOING THROUGH MIDNIGHT. THE COLD FRONT WILL BE
ALONG THE IMMEDIATE COAST AT 06Z FRIDAY AND WILL BE MOVING INTO
THE ATLANTIC BY 12Z FRIDAY. CURRENT POP TREND OF TAPERING OFF FROM
THE WEST STILL LOOKS GOOD AND WILL USE AGAIN FOR THIS AFTERNOON'S
PACKAGE. 12Z GUIDANCE FOR LOWS TONIGHT LOOKS GOOD AND WILL USE AN
OVERALL BLEND.

&&

.SHORT TERM /FRIDAY/...
AS OF 315 PM THU...HIGH PRESSURE OVER THE GULF STATES WILL BUILD
NORTHEAST TOWARD THE AREA WITH A MUCH DRIER AIRMASS. PLENTY OF
SUNSHINE WILL ALLOW HIGHS TO REACH MID/UPPER 70S EXCEPT MID 70S
ALONG THE OUTER BANKS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 315 PM THU...DRY AND PLEASANT THROUGH MONDAY. HIGH PRESSURE
WILL MOVE OFF THE EAST COAST SUNDAY WITH A RETURN FLOW SETTING UP
BEGINNING SUNDAY AFTERNOON. UPPER 70S/LOWER 80S EXPECTED BOTH
SUNDAY AND MONDAY...WITH LOWS SUNDAY NIGHT UPPER 50S WEST TO MID
60S ON THE OUTER BANKS. THE NEXT FRONT WILL APPROACH FROM THE WEST
MONDAY. WILL INTRODUCE CHANCE POPS WEST TO SLIGHT CHANCE OUTER
BANKS. CHANCE POPS THROUGHOUT THE AREA MONDAY NIGHT INTO TUESDAY
AS THE FRONT SLOWLY MOVES THROUGH. DRY WEATHER IN STORE FOR
WEDNEDAY AND THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST
BEHIND THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

SHORT TERM /TONIGHT AND FRIDAY/
AS OF 315 PM THU...THUNDERSTORMS WILL BE TRAVERSING THE AREA AHEAD
OF THE COLD FRONT THROUGH THE AFTERNOONE AND EVENING HOURS.
CURRENTLY MOST OF THE ACTIVITY IS ALONG THE COASTAL PLAIN AND
PRODUCING MVFR CONDITIONS. THRE IS A MIXTURE OF MVFR AND VFR
CEILINGS TO THE EAST. EVENTUALLY MOST OF THE AREA WILL LIKELY
EXPERIENCE STRONG THUNDERSTOMS AND MVFR CONDITIONS. WINDS ARE ALSO
A MAJOR CONCERN WITH STRONG AND GUSTY WINDS POSSIBLE TO AT LEAST
30 KT THROUGH THE AFTERNOON.

EXPECT THE FRONT TO PUSH THROUGH MOST OF THE AREA BY AROUND
MIDNIGHT...FOLLOWED CLEARING BY AROUND DAYBREAK AND VFR CLEAR
SKIES TOMORROW.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/
AS OF 3 PM THU...VFR THROUGH SUNDAY NIGHT. HIGH PRESSURE OVER THE
GULF STATES FRIDAY WILL BE CENTERED OVER THE AREA SATURDAY WITH
EXCELLENT FLYING CONDITIONS. THE HIGH WILL THEN SHIFT EAST OFF THE
COAST WITH A LIGHT SOUTH FLOW SETTING UP BEGINNING SUNDAY
AFTERNOON AND CONTINUING INTO MONDAY. A COLD FRONT WILL APPROACH
FROM THE WEST MONDAY WITH SCATTERED CONVECTION EXPECTED TO DEVELOP
AND CONTINUE THROUGH TUESDAY. DRY WEATHER/VFR FOR WEDNESDAY AND
THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST BEHIND THE
FRONT.

&&

.MARINE...
SHORT TERM /TONIGHT AND FRIDAY/
AS OF 315 PM THU...LITTLE CHANGE FROM CURRENT FORECAST. NO CHANGE TO
TIMING OF CURRENT ADVISORIES. COLD FRONT TO THE WEST WILL BE ALONG
THE IMMEDIATE COAST AT 06Z FRIDAY AND WILL MOVE INTO THE ATLANTIC
BY 12Z FRIDAY. LATEST RUN OF THE SWAN MODEL DECREASED SEAS TO
QUICKLY SO WILL USE 12Z WAVEWATCH WHICH KEEPS SMALL CRAFT
CONDITIONS GOING THROUGH LATE FRIDAY AFTERNOON.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/
AS OF 3 PM THU...GOOD BOATING CONDITIONS THIS WEEKEND AS HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST ON SATURDAY AND WILL BE
CENTERED DIRECTLY OVER THE AREA ON SUNDAY. A SOUTHERLY FLOW WILL
SET UP BEGINNING SUNDAY AFTERNOON AS THE HIGH SHIFTS EAST OFF THE
COAST. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND WILL
MOVE OFF THE COAST EARLY TUESDAY. WINDS/SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT CRITERIA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ029-044>047-
     079>081-090>095-098-103-104.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ130-135.
     GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR AMZ150-152-154-
     156.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR AMZ158.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...RSB/HSA
MARINE...HSA
Hazardous weather outlook, Apr 28, 9:05 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 AM EDT THU APR 28 2011

NCZ029-044>047-079>081-090>094-292000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
905 AM EDT THU APR 28 2011

...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ098-292000-
ONSLOW-
905 AM EDT THU APR 28 2011

...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ104-292000-
OUTER BANKS HYDE-
905 AM EDT THU APR 28 2011

...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ095-103-292000-
CARTERET-OUTER BANKS DARE-
905 AM EDT THU APR 28 2011

...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Apr 28, 4:40 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 E FORT BARNWELL       35.27N  77.31W
04/28/2011                   CRAVEN             NC   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON BELLTOWN ROAD.

&&

EVENT NUMBER MHX1100260

JSCHULZ
Local storm report, Apr 28, 4:58 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             1 SE WILMAR             35.39N  77.14W
04/28/2011  E1.00 INCH       CRAVEN             NC   PUBLIC

            RELAYED FROM 911 CENTER

&&

EVENT NUMBER MHX1100261

JSCHULZ
Local storm report, Apr 28, 5:06 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     ROPER                   35.88N  76.62W
04/28/2011                   WASHINGTON         NC   PUBLIC

            POWERLINES DOWN ON CHERRY ST

&&

EVENT NUMBER MHX1100262

JSCHULZ
Local storm report, Apr 28, 5:13 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
513 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     PLYMOUTH                35.86N  76.75W
04/28/2011                   WASHINGTON         NC   PUBLIC

            POWERLINES DOWN ON CHERRY ST

&&

CORRECTED LOCATION

EVENT NUMBER MHX1100262

JSCHULZ
Special weather statement, Apr 28, 5:24 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT THU APR 28 2011

NCZ090-092-095-098-282215-
CARTERET-JONES-ONSLOW-DUPLIN-
524 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL AFFECT DUPLIN...ONSLOW...JONES AND
WESTERN CARTERET COUNTIES UNTIL 615 PM EDT...

AT 523 PM EDT...THERE WERE STRONG THUNDERSTORMS 18 MILES WEST OF NEW
RIVER AIR STATION...OR ABOUT 15 MILES EAST OF WALLACE...MOVING EAST
AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAWS RUN AT 530 PM
EDT...NEW RIVER AIR STATION AT 535 PM EDT...JACKSONVILLE AT 540 PM
EDT...PINEY GREEN AT 545 PM EDT...SILVERDALE AT 550 PM EDT...KUHNS AT
555 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
CAPE CARTERET...EMERALD ISLE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

TL
Local storm report, Apr 28, 5:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
546 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     WENONA                  35.73N  76.63W
04/28/2011                   WASHINGTON         NC   LAW ENFORCEMENT

            TREES DOWN ON PIKE ROAD IN ADDITION TO 1 INCH HAIL

&&

EVENT NUMBER MHX1100263

JSCHULZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:07 AM EDTWind AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more12 hr
Apr 28, 1:41 PM EDTTornado WarningMHXDuplin, Lenoir49 min
Apr 28, 2:26 PM EDTTornado WarningMHXDuplin49 min
Apr 28, 3:10 PM EDTTornado WarningMHXDuplin, Lenoir50 min
Apr 28, 3:29 PM EDTTornado WarningMHXBeaufort, Greene, Martin, Pitt46 min
Apr 28, 3:48 PM EDTTornado WarningMHXCraven, Duplin, Jones, Lenoir42 min
Apr 28, 4:26 PM EDTTornado WarningMHXBeaufort, Craven, Pitt49 min
Apr 28, 4:32 PM EDTTornado WarningMHXDuplin, Onslow26 min
Apr 28, 4:44 PM EDTTornado WarningMHXMartin, Washington31 min
Apr 28, 4:49 PM EDTTornado WarningMHXBeaufort, Craven, Pitt22 min
Apr 28, 5:01 PM EDTTornado WarningMHXBeaufort, Hyde, Washington44 min
Apr 28, 5:15 PM EDTTornado WarningMHXTyrrell, Washington19 min
Apr 28, 5:26 PM EDTSpecial Marine WarningMHX49 min
Apr 28, 5:33 PM EDTTornado WarningMHXHyde, Tyrrell, Washington42 min
Apr 28, 5:42 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Onslow33 min
Apr 28, 5:55 PM EDTTornado WarningMHXTyrrell, Washington35 min
Apr 28, 6:23 PM EDTTornado WarningMHXDare, Tyrrell, Washington37 min
Apr 28, 6:38 PM EDTSpecial Marine WarningMHX67 min
Apr 28, 7:01 PM EDTTornado WarningMHXDare29 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.